Doctor insights on:
Is Lisinopril A Calcium Channel Blocker
I have rising potassium on lisinopril. Switched to amlodipine starting tmrw. What can I expect from change of ACE inhibitor to calcium channel blocker?
Too much..: Taking too much calcium chamber blockers such as amlodipine, Diltiazem or verapamil. Overdosing can cause low blood pressure sometimes to dangerous levels. Also Diltiazem and verapamil overdosing can cause very low heart beats. Not a good idea to overdose. Read moreSee 1 more doctor answer
No: It's a clinical diagnosis based on history and physical exam. An ekg may show complications but isn't specific for CCB od. Read more
How soon after starting a Calcium channel blocker does edema occur in patients if they are affected by this side effect? Within 1 week?
Its variable: It can happen as early as couple of days, its variable really. Read more
Depends on the type: There are 3 types of calcium channel blocker and they have their own unique side effects. The dihydropyridine group such as amlodipine causes shock like picture with very rapid heart beats while the other groups verapamil and Diltiazem cause very slow heart beat and low blood pressure. Read more
Not recommended: It is not usual practice to be on duplicate medications within the same class. Read more
Nothing: Calcium channel blockers are drugs that block entry of calcium ions into the cell which prevent generation of specific electrical current responsible for the arrhythmia. The calcium involve is an ion that naturally exist cellularly and has nothing to do with dietary calcium which circulates in the body bound to albumin Read more
I am taking Calcium Channel Blocker- Eslo 2.5mg/day) since 2005. how to know if my HTN is over-treated?
B/P and symptoms: Starting with the obvious, if your B/P is in a healthy range when checked and you feel fine, it's probably not being over-treated. On the other hand, if you feel weak, dizzy or lightheaded when you go from lying down to sitting or from sitting to standing (even if your resting B/P is in the normal range), this needs further evaluation. Read moreSee 1 more doctor answer
If I use this calcium channel blocker and anticholesterol drug, and work on my diet, exercise and lose weight can I eventually get all drugs?
Get OFF drugs?: Diet, exercise, and wt loss can lower blood pressure, cholesterol, & blood sugar. If you attain normal body mass index, exercise regularly, and avoid salt, you might be able to reduce or even stop some or all of your medications. But everyone is different and you should work with your doctor. Read more
Apples vs. Oranges: They are both cardiac medicines. They are however used for totally different reasons. Calcium blockers are most commonly used to treat high blood pressure. They may also be used to treat chest pain or to slow the heart. Clot busters are used to dissolve a clot in the arteries that supply blood to the heart itself and therefore to limit the amount of heart damaged by removing the blockage. Read moreSee 1 more doctor answer
The calcium: Channel blocker might if your hr is too low or the combination if your HTN is overtreated. Read more
How they work.: Calcium channel blockers (ccb) affect calcium channels in the heart muscle cells. Beta blockers (bb) affect beta receptors in the conduction pathways of the heart. Each act to decrease heart rate and can also decrease blood pressure. Sometimes with ccb, the heart experiences an increase in heart rate when blood pressure decreases. There are different brands and kinds of both medications. Read moreSee 1 more doctor answer
If I am taking a calcium channel blocker for raynaud's and a beta blocker for migraines, does that defeat the purpose of taking the calcium channel blocker?
Can strike a balance: When a person has two or more medical conditions needing treatment, his doctors will try to strike a balance with the medications, to improve each condition as much as possible without worsening the other condition (s). In regards to migrainers, medications such as triptans and ergot alkaloids can lead to raynaud's symptoms, so maybe using beta blockers is less problematic in a particular patient. Read moreSee 1 more doctor answer
- Talk to a doctor online
- Nifedipine calcium channel blocker
- Calcium channel blocker edema
- Hydralazine calcium channel blocker
- Calcium channel blocker overdose
- Calcium channel blocker
- Calan sr calcium channel blocker
- Beta blocker vs calcium channel blocker
- What medication is a calcium channel blocker?
- Tiazac calcium channel blocker